Alert archive / California / Red Flag Warnings in 2025
Red Flag Warning 1, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Jun 29, 2025, 12:41 PM PDT. It took effect at Jun 30, 2025, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2025, 12:41 PM PDT (19:41 UTC)
- In effect from
- Jun 30, 2025, 11:00 AM PDT
- Expired
- Jun 30, 2025, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
747 WWUS86 KEKA 291941 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA Issued by National Weather Service Medford OR 1241 PM PDT Sun Jun 29 2025 ...SCATTERED DRY LIGHTNING IS LIKELY MONDAY AND TUESDAY AFTERNOON ACROSS THE INTERIOR MOUNTAINS... .A pulse of moisture moving up the Central Valley combined with very hot and dry surface conditions and moderate easterly winds will combine to create scattered dry thunderstorms over the interior mountains. There is potential for thunderstorms Monday and Tuesday afternoon. Any storms that do form will likely produce wetting rain in the cores but lightning is possible far from these cores in areas that will remain dry. CAZ204-211-212-277-283-300345- /O.UPG.KEKA.FW.A.0001.250630T1800Z-250701T0600Z/ /O.NEW.KEKA.FW.W.0001.250630T1800Z-250701T0600Z/ /O.NEW.KEKA.FW.A.0002.250701T1800Z-250702T0600Z/ Lower Middle Klamath-Hoopa-Van Duzen/Mad River- W Mendocino NF/E Mendocino Unit-Trinity- 1241 PM PDT Sun Jun 29 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 11 AM to 11 PM PDT Monday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Tuesday morning through Tuesday evening. * THUNDERSTORMS...Scattered dry thunderstorms are likely (25% chance) Monday afternoon over the coastal mountains. There is a slight chance (10%) for isolated storms as early as overnight early Monday morning and again as late as Tuesday afternoon. * OUTFLOW WINDS...Gusty and erratic outflow winds are possible up to 50 mph. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/eureka
4 follow-up statements
147 WWUS86 KEKA 300621 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA Issued by National Weather Service Medford OR 1121 PM PDT Sun Jun 29 2025 ...SCATTERED DRY LIGHTNING IS LIKELY MONDAY AND TUESDAY AFTERNOON ACROSS THE INTERIOR MOUNTAINS... .A pulse of moisture moving up the Central Valley combined with very hot and dry surface conditions and moderate easterly winds will combine to create scattered dry thunderstorms over the interior mountains. Any storms that do form will likely produce wetting rain in the cores but lightning is possible far from these cores in areas that will remain dry. Stroms Monday are most likely over Northern Trinity and Interior Humboldt with moderate movement towards the coast. Stroms Tuesday will be more stationary and are most likely to form over southern Trinity and Northern Mendocino Counties. CAZ204-211-212-277-283-302200- /O.CON.KEKA.FW.W.0001.250630T1800Z-250701T0600Z/ /O.CON.KEKA.FW.A.0002.250701T1800Z-250702T0600Z/ Lower Middle Klamath-Hoopa-Van Duzen/Mad River- W Mendocino NF/E Mendocino Unit-Trinity- 1121 PM PDT Sun Jun 29 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * THUNDERSTORMS...Scattered dry thunderstorms are likely (25% chance) Monday Tuesday afternoons. There is a slight chance of isolated thundersotrms overnight Monday into Tuesday. * OUTFLOW WINDS...Gusty and erratic outflow winds are possible up to 50 mph. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/eureka
130 WWUS86 KEKA 301830 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1130 AM PDT Mon Jun 30 2025 ...SCATTERED DRY LIGHTNING IS LIKELY MONDAY AND TUESDAY AFTERNOON ACROSS THE INTERIOR MOUNTAINS... .A pulse of moisture moving up the Central Valley combined with very hot and dry surface conditions and moderate easterly winds will combine to create scattered dry thunderstorms over the interior mountains. Any storms that do form will likely produce wetting rain in the cores but lightning is possible far from these cores in areas that will remain dry. Storms Monday are most likely over Northern Trinity and Interior Humboldt with moderate movement towards the coast. Storms Tuesday will be more stationary and are most likely to form over Trinity, Northern Mendocino and possibly Del Norte. CAZ204-211-212-277-283-010230- /O.UPG.KEKA.FW.A.0002.250701T1800Z-250702T0600Z/ /O.NEW.KEKA.FW.W.0002.250701T1800Z-250702T0600Z/ /O.CON.KEKA.FW.W.0001.000000T0000Z-250701T0600Z/ Lower Middle Klamath-Hoopa-Van Duzen/Mad River- W Mendocino NF/E Mendocino Unit-Trinity- 1130 AM PDT Mon Jun 30 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 11 AM to 11 PM PDT Tuesday. The Fire Weather Watch is no longer in effect. * OUTFLOW WINDS...Gusty and erratic outflow winds are possible up to 50 mph. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ203-010230- /O.NEW.KEKA.FW.W.0002.250701T1800Z-250702T0600Z/ Upper Smith- 1130 AM PDT Mon Jun 30 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 11 AM to 11 PM PDT Tuesday. * AFFECTED AREA...Fire weather zone 203. * OUTFLOW WINDS...Gusty and erratic outflow winds are possible up to 50 mph. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
345 WWUS86 KEKA 010228 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 728 PM PDT Mon Jun 30 2025 ...SCATTERED DRY LIGHTNING IS LIKELY MONDAY AND TUESDAY AFTERNOON ACROSS THE INTERIOR MOUNTAINS... .A pulse of moisture moving up the Central Valley combined with very hot and dry surface conditions and moderate easterly winds will combined to form scattered, mostly dry thunderstorms over Trinity, Humboldt, and Del Norte counties Monday. Some isolated nocturnal redevelop is possible tonight. Scattered thunderstorms will redevelop Tuesday. These storms will be slower moving to stationary and are most likely to form over Trinity, Northern Mendocino and possibly Del Norte. Storms may also originate in northern Lake County. CAZ204-211-212-277-283-011200- /O.CON.KEKA.FW.W.0001.000000T0000Z-250701T0600Z/ /O.CON.KEKA.FW.W.0002.250701T1800Z-250702T0600Z/ Lower Middle Klamath-Hoopa-Van Duzen/Mad River- W Mendocino NF/E Mendocino Unit-Trinity- 728 PM PDT Mon Jun 30 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY... * OUTFLOW WINDS...Gusty and erratic outflow winds are possible up to 50 mph. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ203-011200- /O.CON.KEKA.FW.W.0002.250701T1800Z-250702T0600Z/ Upper Smith- 728 PM PDT Mon Jun 30 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY... * AFFECTED AREA...Fire weather zone 203. * OUTFLOW WINDS...Gusty and erratic outflow winds are possible up to 50 mph. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
907 WWUS86 KEKA 010620 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1120 PM PDT Mon Jun 30 2025 ...SCATTERED DRY LIGHTNING IS LIKELY TUESDAY AFTERNOON ACROSS THE INTERIOR MOUNTAINS... .A pulse of moisture moving up the Central Valley combined with very hot and dry surface conditions helped produce scattered dry lightning Monday. Scattered thunderstorms will redevelop Tuesday afternoon. These storms will be slower moving to stationary and are most likely to form over Trinity, Northern Mendocino and possibly Del Norte. Storms may also originate in northern Lake County. CAZ204-211-212-277-283-011430- /O.EXP.KEKA.FW.W.0001.000000T0000Z-250701T0600Z/ /O.CON.KEKA.FW.W.0002.250701T1800Z-250702T0600Z/ Lower Middle Klamath-Hoopa-Van Duzen/Mad River- W Mendocino NF/E Mendocino Unit-Trinity- 1120 PM PDT Mon Jun 30 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY... * THUNDERSTORMS...Scattered dry thunderstorms are likely in the afternoon mostly over high terrain. * AFFECTED AREA...Fire weather zones 204, 211, 212, 277, and 283. * OUTFLOW WINDS...Gusty and erratic outflow winds are possible up to 50 mph. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ203-011430- /O.CON.KEKA.FW.W.0002.250701T1800Z-250702T0600Z/ Upper Smith- 1120 PM PDT Mon Jun 30 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY... * THUNDERSTORMS...Scattered dry thunderstorms are likely in the afternoon mostly over high terrain. * AFFECTED AREA...Fire weather zone 203. * OUTFLOW WINDS...Gusty and erratic outflow winds are possible up to 50 mph. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Jun 29, 5:20 AM PDT, 7 hours 21 minutes earlier.
Area forecast discussion, Jun 29, 5:20 AM PDT, 7 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
Issued by National Weather Service Medford OR
520 AM PDT Sun Jun 29 2025
.SYNOPSIS...Hot and dry weather will peak Sunday with highs near 100
for the interior. Warm and Sunny weather will even approach the
coast by Sunday. There is a chance for scattered thunderstorms over
the interior Monday and Tuesday.
&&
.DISCUSSION...Heat draped across the interior Saturday
with highs just barely reaching 100 in the hottest valleys. High
pressure will peak Sunday. Highs will most likely peak right around
100 along the Trinity and Russian River Valleys with highs in excess
of 90 reaching as close to the coast as Myers Flat in Humboldt and
Boonville in Mendocino. The confidence in highs of at least 100 is
high (70 to 90%) but there is very little chance of any highs over
105 (10 to 30%). Cooling will remain good overnight with lows in the
60s. This will help keep general HeatRisk only moderate with
isolated high HeatRisk in Trinity County. High pressure and easterly
flow will both help shallow and weaken the marine layer this
weekend. Should clouds clear out fast enough, highs on the coast
will likely crest in the low 70s this weekend (50% chance from NBM).
High pressure will gradually break Monday and Tuesday as low
pressure skirts just south of the area into the Central California
Coast. Breaking high pressure will help to decrease highs back into
the 90s and pull more marine influence back along the coast, though
offshore wind will most likely keep marine influence shallow and
sporadic Monday and Tuesday. Global ensembles show a strong and
consistent signal that the low will also help enhance midlevel
instability with CAPE of 500 to 1000 J/Kg. Moisture pulling up the
Sacramento Valley and then pushing up over the coastal mountains
will provide the final ingredient for thunderstorms. There is much
higher confidence (30% chance) of isolated to scattered
thunderstorms over the interior Monday and Tuesday afternoons,
mostly concentrated over high terrain during the peak heat of the
afternoon. Theses storms could approach the coast with the RRFS
showing returns as near Kneeland. Though Precipitable Water is
modeled between 0.6 and 1.0 inches, dry air at the surface and
moderate steering flow (10 to 20 Kts from the SE) will generally
reduce rainfall at any given point. CAMs indicate the highest risk
Monday will be in Trinity County with storms extending west to around
Hoopa and along the Klamath Basin. This is an increasing signal (15%
chance) of thunderstorms near Southfork ridge early Sunday
morning with robust convection then over Trinity and the Yolla
Bollys Sunday afternoon. There does remain some uncertainty as
small shifts in the low pressure could greatly influence the
strength and location of storms. Beyond storms, there is high
confidence that the general pattern will remain warm, dry, and
benign. /JHW
&&
.AVIATION...12Z TAFs...A shallow marine layer looms over the coast
into the early morning hours of Sunday. Winds at coastal
terminals are forecast to be light with periods of southerly flow
right along the coast. Through the day, mostly westerly to
northwesterly winds are expected for coastal terminals. The
shallow marine layer this morning is creating IFR ceilings around
Humboldt Bay with mostly MVFR to occasional IFR conditions along
the Del Norte Coast. Lifting of ceilings and general clearing is
forecast as winds pick back up late this morning into the
afternoon. Another shallow marine layer is expected along the
North Coast very late tonight and into very early Monday morning.
VFR conditions are expected at UKI and most interior areas. /JLW
&&
.MARINE...Gale force northerly winds are forecast across the
northern outer waters through Sunday morning, followed by large
and steep waves Sunday afternoon. Strong winds over the outer
waters will create steep waves for the southern inner waters
through Sunday morning, while steep seas will prevail in the
northern inner waters. Potential for gale force northerly winds
and large steep waves are forecast to increase early to mid next
week.
&&
.FIRE WEATHER...Hot and dry conditions will peak Sunday with highs
near 100 and minimum RH in the mid teens. RH recovery has slightly
worsened to near 70% in valleys early Sunday and likely again early
Monday. Thankfully, winds are mostly diurnal and terrain driven with
only short lived gusty conditions each afternoon.
Low pressure skirting the area will help slightly ease temperature
and RH Monday and Tuesday but will also bring a chance of scattered,
mostly dry, thunderstorms. There is a very weak indication of
isolated storms forming overnight early Monday morning (10%), most
likely over the interior and then moving east towards the coast in
Trinity and Humboldt Counties. There is a much stronger signal of
thunderstorms forming over high terrain during the afternoon on
Monday and Tuesday (30% chance). The greatest chance of storms Monday
will be for the northern half of the area over northern Trinity and
Humboldt Counties. Any storms have the potential to drop between 0.6
and 1.0 inch of rain in there cores, but moderate storm movement (10
to 20 kts from the SE) and dry air at the surface will still likely
provide ample opportunity for lightning to strike dry fuels. The
newest convective models show a notable signal for isolate
thunderstorms over southern Humboldt COunty early Tuesday morning
and then robust convection over Trinity County and the Yolla Bollys
Tuesday afternoon. With the signal for convection is consistent,
exact location remains variable and uncertain s small changes in
the path of low pressure can have large impacts. /JHW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Fire Weather Watch from Monday morning through Monday
evening for CAZ204-211-212-277-283.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 11 PM PDT Monday for PZZ450-475.
Small Craft Advisory until 11 AM PDT this morning for
PZZ455.
Gale Warning until 11 AM PDT this morning for PZZ470.
Hazardous Seas Warning from 11 AM this morning to 11 AM PDT
Monday for PZZ470.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:41 PM PDT | Fire Weather Watch | EKA | 23 hr |
Nearby
Red Flag Warnings in California, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.